Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 127, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 20, 2005, 12:27 PM CDT for Hennepin County, Wright County, Minnesota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2005, 12:27 PM CDT (17:27 UTC)
- Expired
- Jun 20, 2005, 1:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Hennepin County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 36 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 10:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 201727
SVRMPX
MNC053-171-201830-
/O.NEW.KMPX.SV.W.0127.050620T1727Z-050620T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1227 PM CDT MON JUN 20 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WRIGHT COUNTY IN CENTRAL MINNESOTA
HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA
* UNTIL 130 PM CDT
* AT 1225 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF BUFFALO TO 18
MILES SOUTHWEST OF BUFFALO...OR ALONG A LINE EXTENDING FROM 17
MILES SOUTHEAST OF ST CLOUD TO 14 MILES NORTHEAST OF HUTCHINSON...
AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUFFALO...
MAPLE GROVE...
PLYMOUTH...
THE LAKE MINNETONKA AREA...
BROOKLYN PARK...
ST LOUIS PARK...
LAT...LON 4540 9404 4502 9419 4502 9378 4486 9334
4511 9334
$$
RJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:15 AM CDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jun 20, 3:15 AM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 AM CDT MON JUN 20 2005 .DISCUSSION... CONVECTION ACROSS NORTHERN MN VCNTY SURFACE WARM FRONT ALSO BEING HELPED ALONG BY WEAK MID LEVEL TROUGH. THESE STORMS HAVE BEEN SHOWING A VERY SLOW SAG SOUTH ALONG 1000-500 MB THICKNESS FIELD AND COULD WORK INTO OUR CWA AROUND DAYBREAK. A BIT OF A TROPICAL CONNECTION SHOWN IN WATER VAPOR IMAGERY OUT OF THE 4 CORNERS AREA WITH PWATS OF 1.5 INCHES OR MORE INTO MN. SURFACE FRONT WILL SAG INTO CENTRAL MN LATER TODAY WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. RATHER HIGH SBCAPE AROUND 2500 J/KG VINCINTY FRONT. HOWEVER BEST 0-6 KM BULK SHEAR MAINLY ALONG CANADIAN BORDER IN STRONGER MID LEVEL WIND FIELD. SURFACE WINDS ALONG FRONTAL BOUNDARY ALSO QUITE WEAK THIS AFTERNOON/EVENING. WILL CONTINUE WITH 30-40 PERCENT POPS FOR THIS AFTERNOON/EVENING. SOME DIFFERENCES BETWEEN GFS AND NAM ON TUESDAY WITH NAM SAGGING FRONT INTO S IA BY 00Z WED AND GFS HOLDING IT NEAR MN/IA BORDER...WITH NEITHER MODEL HAVING VERY GOOD RUN TO RUN CONTINUITY. THUS...NOT A LOT OF CONFIDENCE IN WHERE PRECIP MAX WILL BE. AS THIS SYSTEM MOVES THRU SOUTHERLY FLOW ONCE AGAIN QUICKLY RETURNS LATE WED/THURS AHEAD OF NEXT SYSTEM COMING THRU THE DAKOTAS TOWARD NW MN. IN THE TEMPERATURE DEPARTMENT...A SLIGHT COOLING FOR TUESDAY MAINLY NE CWA AS CANADIAN HIGH PRESSURE MOVES ACROSS THE GREAT LAKES...THEN WARMER AGAIN BY WEDNESDAY. LONGER TERM...THURSDAY THROUGH SUNDAY MODELS PRETTY CONSISTENT WITH REGARD TO LATE IN THE WEEK. OPERATIONAL GFS ALSO IN DECENT AGREEMENT AND UKMET AND ECMWF...AND LOOKS PRETTY CLOSE TO ENSEMBLE MEAN. SPAGHETTI PLOTS NOT AVAILABLE YET. LOOKS LIKE BOUNDARY DRIFTS SOUTHWARD ACROSS CWA THURSDAY INTO FRIDAY. SOME HINT THAT MID LEVEL TEMPS MIGHT BE TOO WARM FOR PRECIP ON THURSDAY BUT FRONT WILL BE IN AREA...AND LATE NIGHT MCS POSSIBLE SO WILL HANG ON TO SMALL POPS IN EASTERN COUNTIES THURSDAY...BEFORE WESTERN PORTION OF FRONT LIFTS BACK NORTHWARD THURSDAY NIGHT OR FRIDAY...WITH STORMS POSSIBLE OVER ENTIRE AREA. UPPER TROUGH GOES BY LATE FRIDAY...WITH NICE UPPER RIDGING FOR THE WEEKEND BEFORE NEXT WEST COAST TROF TAKES SHAPE. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && PAULSON/KRAUSE
Hazardous weather outlook, Jun 20, 8:00 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 800 AM CDT MON JUN 20 2005 MNZ041-047>051-054>070-073>078-082>085-091>093-WIZ023-024-211100- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DOUGLAS- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-KANDIYOHI-LAC QUI PARLE-LE SUEUR- MARTIN-MCLEOD-MEEKER-NICOLLET-PIERCE-POPE-RAMSEY-REDWOOD-RENVILLE- RICE-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-STEVENS-SWIFT- WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 800 AM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS MAY OCCUR TODAY OR TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS...BUT HAIL AND HEAVY RAIN ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW SEVERE STORMS ARE AGAIN POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. MNZ042>045-052-053-WIZ014>016-025>028-211100- BARRON-CHIPPEWA-CHISAGO-DUNN-EAU CLAIRE-ISANTI-KANABEC-MILLE LACS- MORRISON-PEPIN-POLK-RUSK-TODD- 800 AM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS MAY OCCUR TODAY OR TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT HAIL AND HEAVY RAIN COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. RJN
In the hours before
Local storm report, Jun 20, 11:41 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1141 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 4 SW EVANSVILLE 45.97N 95.74W
06/20/2005 DOUGLAS MN TRAINED SPOTTER
FOUR INCH DIAMETER BRANCHES DOWN.
1039 AM FUNNEL CLOUD 8 N KENSINGTON 45.89N 95.70W
06/20/2005 DOUGLAS MN PUBLIC
REPORTED NEAR COUNTY ROADS 25 AND 56, BY COUNTY WORKER.
1045 AM FUNNEL CLOUD 7 W ALEXANDRIA 45.87N 95.52W
06/20/2005 DOUGLAS MN PUBLIC
REPORTED NEAR COUTNY ROADS 114 AND 27.
1100 AM TSTM WND GST HEWITT 46.32N 95.09W
06/20/2005 71 MPH TODD MN PUBLIC
MEASURED WITH ANEMOMETER.
1122 AM HAIL 3 W LONG PRAIRIE 45.98N 94.93W
06/20/2005 0.75 INCH TODD MN FIRE DEPT/RESCUE
&&
AJZLocal storm report, Jun 20, 11:53 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1153 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM HAIL 4 N BROOTEN 45.56N 95.12W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
&&
AJZLocal storm report, Jun 20, 11:57 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1157 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM HAIL ALBANY 45.63N 94.57W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 20, 12:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1206 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL 1 E SUNBURG 45.35N 95.22W
06/20/2005 0.75 INCH KANDIYOHI MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 20, 12:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1207 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL 5 S PENNOCK 45.07N 95.18W
06/20/2005 1.00 INCH KANDIYOHI MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 20, 12:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1222 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL ST JOSEPH 45.57N 94.32W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:28 AM CDT | Severe Thunderstorm Warning | MPX | Benton | 62 min |
| Jun 20, 6:41 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 65 min |
| Jun 20, 10:15 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 60 min |
| Jun 20, 10:39 AM CDT | Severe Thunderstorm Warning | MPX | Todd | 66 min |
| Jun 20, 11:11 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 64 min |
| Jun 20, 11:28 AM CDT | Severe Thunderstorm Warning | MPX | Morrison | 62 min |
| Jun 20, 11:33 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 57 min |
| Jun 20, 11:57 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne | 63 min |
| Jun 20, 12:11 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Stearns | 71 min |
| Jun 20, 12:49 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti, Kanabec | 56 min |
| Jun 20, 12:56 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville, Sibley | 64 min |
| Jun 20, 1:11 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Yellow Medicine | 64 min |
| Jun 20, 1:29 PM CDT | Flash Flood Warning | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 3 hr |
| Jun 20, 1:29 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Carver, Chisago, Dakota, Hennepin, Ramsey and 3 more | 61 min |
| Jun 20, 1:55 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Renville, Sibley | 65 min |
| Jun 20, 2:09 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 51 min |
| Jun 20, 2:29 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Le Sueur, Rice | 61 min |
| Jun 20, 3:01 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Waseca, Watonwan | 59 min |
| Jun 20, 3:11 PM CDT | Flash Flood Warning | MPX | Blue Earth, Goodhue, Le Sueur, Nicollet, Rice | 3 hr |
| Jun 20, 3:56 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn, Martin | 64 min |
| Jun 20, 4:51 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 39 min |
| Jun 20, 4:58 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 21 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.